Thunderstorm Wind, Miami-Dade
- When
- May 3, 1:48 PM EST
- Where
- Miami-Dade County, Hialeah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 25.850, -80.267
Multiple traffic signals were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 3, 8:55 AM EST, 4 hours 53 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 955 AM EDT TUE MAY 3 2005 .MID MORNING UPDATE...MORNING SURFACE ANALYSIS SHOWS FRONTAL ZONE WIND SHIFT SOUTH OF SOUTH FLORIDA MAINLAND...FROM ABOUT ABACO ISLAND THROUGH THE STRAITS WITH A GENERAL NORTHEAST FLOW ACROSS SOUTH FLORIDA. HOWEVER THE DEWPOINTS DONT DROP UNTIL LAKE OKEECHOBEE WHERE THEY LOWER INTO THE MID 60S. THUS PLENTY OF MOISTURE AND A SOURCE FOR CONVERGENCE AROUND THE AREA TODAY. MORNING MIAMI UPPER AIR SOUNDING SHOWS GOOD INSTABILITY WITH VERY LITTLE CAP...A SOURCE OF MID LEVEL DRY AIR WHICH IS GOOD FOR STRONG WINDS IN THUNDERSTORMS...AND PLENTY OF LOW LEVEL MOISTURE. LOCAL WORKSTATION ETA MODEL DOES SHOW CONVECTION ACROSS THE INTERIOR OF SOUTH FLORIDA BEGINNING AROUND NOON AND MOVING INTO THE METRO SOUTHEAST COAST AREAS THIS AFTERNOON SO WILL GO AHEAD AND INCREASE CHANCES FOR RAIN INTO THE LIKELY CATEGORY FOR THIS AFTERNOON. THE SOUNDING DOES SHOW POTENTIAL FOR HIGHS NEAR 90F THIS AFTERNOON BUT WILL ONLY SHADE THE MAX TEMPERATURE FORECAST UP A LITTLE BECAUSE OF EXPECTED CLOUDS. THE CLOUDS DIDNT HELP YESTERDAY HOWEVER. ONLY MINOR CHANGES TO THE COASTAL WATERS FORECAST AT THIS TIME. .UPDATE...EXPANDED AREA OF PATCHY FOG FURTHER SOUTH FOR EARLY THIS MORNING. NO OTHER CHANGES. .PREVIOUS DISCUSSION...WEAK FRONTAL BOUNDARY EXTENDS FROM ROUGHLY WEST PALM TO EVERGLADES CITY THIS MORNING. AREA RADARS ARE PICKING UP THUNDERSTORMS OVER THE WARM GULF WATERS AROUND 80 MILES WEST OF NAPLES. DEWPOINTS SOUTH OF THE BOUNDARY ARE IN THE LOWER 70S...AND GPSMET PRECIPITABLE WATER VALUES FROM AROUND SOUTH FLORIDA ARE HOVERING AROUND 1.7 INCHES. MUCH DRIER PROFILE FROM H8 TO H5 NORTH OF THE BOUNDARY OBSERVED IN THE 00Z SOUNDINGS. FOR TODAY...THE MID LEVELS REMAIN FAIRLY WARM AND STABLE WITH GENERALLY ZONAL FLOW ALOFT. IN THE ABSENCE OF SYNOPTIC SCALE FORCING AND WITH MINIMAL INSTABILITY...MESOSCALE INFLUENCES WILL BE THE MAIN WEATHER MAKERS TODAY WITH THE FRONTAL BOUNDARY SERVING AS A FOCUSING MECHANISM. TEMPERATURES ALONG THE EASTERN HALF OF THE FORECAST AREA WILL NOT BE AS WARM AS YESTERDAY AS WIND FLOW HAS VEERED TO ONSHORE. IN ADDITION...THERE WILL BE SOME CIRRUS CLOUD COVER AT LEAST TO START WITH. FOR TONIGHT AND WEDNESDAY...A MID LEVEL RIDGE WILL START TO BUILD OVER THE AREA AHEAD TODAY OF A TROUGH DIGGING THROUGH THE SOUTHWESTERN U.S. THIS WILL EVENTUALLY ALLOW THE BOUNDARY TO INCH NORTHWARD. THE NAM AND GFS BOTH SHOW DECENT ISENTROPIC LIFT AT 305K AS WARM AND MOIST AIR RIDES OVER THE BOUNDARY IN THE GULF. THE GFS IS EARLIER THAN THE NAM AND MORE BULLISH WITH THIS ACTIVITY MIGRATING OVER SOUTH FLORIDA. GFS IS LIKELY SHOWING SOME CONVECTIVE FEEDBACK PROBLEMS AS IT IS INDICATING 3-4 TOTALS NEAR THE LAKE BY TOMORROW MORNING WITH VERY HIGH OMEGA. NAM IS A LITTLE MORE REASONABLE AND IS SIMILAR IN PLACEMENT. NAM ALSO PUTS BEST CHANCE OF RAINFALL DURING THE DAY TOMORROW...WHEN DIURNAL MECHANISMS WILL BE IN PLACE. THE BOUNDARY WILL LIKELY NOT MOVE MUCH AS RIDGE WILL BE WEAK...THUS INTRODUCED LIKELY POPS IN PALM BEACH-N. COLLIER AREA ON WEDNESDAY. FOR THURSDAY...MID LEVEL RIDGE WILL BUILD EAST AS THE TROUGH DEEPENS THROUGH THE MISSISSIPPI VALLEY. THE BOUNDARY WILL SHIFT NORTH INTO CENTRAL FLORIDA ACCORDINGLY. WILL KEEP CHANCE POPS FAVORING NORTHERN PART OF FORECAST AREA. LOOKING AHEAD TO THE WEEKEND...THE GFSLR...CANADIAN GEM AND 18Z DGEX ALL SWING THE TROUGH THROUGH THE AREA ON FRIDAY...AND BRING IN DRIER AIR FOR THE WEEKEND. CURRENT FORECAST REFLECTS THIS...NO MAJOR CHANGES MADE. && .MARINE...FOR ATLANTIC WATERS...LIGHT FLOW THROUGH TODAY WILL SLIGHTLY INCREASE TONIGHT AS SURFACE HIGH PRESSURE OVER THE CENTRAL U.S. MIGRATES EASTWARD. LIGHT TO MODERATE FLOW ELSEWHERE TO PERSIST. && .FIRE WEATHER...MOIST PATTERN TO CONTINUE THROUGH THE WORK WEEK. DISPERSION VALUES INCREASING BY THE END OF THE WEEK. NO HIGHLIGHTS FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 84 71 83 71 / 50 40 60 40 FORT LAUDERDALE 84 71 83 73 / 50 40 50 30 MIAMI 84 73 85 72 / 50 40 50 30 NAPLES 83 69 83 70 / 50 40 50 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && CHRISTENSEN
HAZARDOUS WEATHER OUTLOOK...AMENDED NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT TUE MAY 3 2005 FLZ063-066>075-032200- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY- MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 200 PM EDT TUE MAY 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...MODERATE RISK OF LIGHTNING OVER SOUTH FLORIDA TODAY... ...STRONG THUNDERSTORMS ACROSS SOUTHEAST METRO AREAS... A WEAK COLD FRONT OVER SOUTH FLORIDA WILL MOVE SLOWLY NORTH THROUGH TONIGHT AND WITH SUFFICIENT HEATING, WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. SOME OF THE STORMS ACROSS THE SOUTHEAST METRO AREAS WILL BE STRONG WITH GUSTY WINDS IN EXCESS OF 50 MPH, LARGE HAIL, AND FREQUENT LIGHTNING. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1206 PM EDT TUE MAY 3 2005 FLZ067-031655- PALM BEACH WESTERN- 1206 PM EDT TUE MAY 3 2005 ...CLUSTER OF STRONG THUNDERSTORMS ACROSS WESTERN PALM BEACH COUNTY... A CLUSTER OF STRONG THUNDERSTORMS...LIKELY PRODUCING HAIL AND WIND GUSTS NEAR 40 MPH ALONG WITH DANGEROUS LIGHTNING STRIKES...WILL BE AFFECTING TRAFFIC ALONG U.S. HIGHWAY 27 BETWEEN SOUTH BAY AND THE BROWARD COUNTY LINE. IN PARTICULAR...A STRONG THUNDERSTORM NEAR THE HOLEY LAND WILDLIFE MANAGEMENT AREA COULD CAUSE PROBLEMS FOR LARGE TRUCKS AND MOTORISTS ON U.S. 27 DUE TO STRONG WINDS AND HAIL. MOTORISTS TRAVELING ON U.S. HIGHWAY 27 IN WESTERN PALM BEACH COUNTY SHOULD EXERCISE ADDITIONAL CAUTION AND SLOW DOWN WHEN ENCOUNTERING REDUCED VISIBILITIES DUE TO HEAVY RAINS. SHOULD THE WEATHER BECOME THREATENING...PULL SLOWLY OFF TO THE SIDE...WELL OFF THE ROADWAY... AND TURN ON FLASHING LIGHTS UNTIL CONDITIONS IMPROVE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1237 PM EDT TUE MAY 3 2005 FLZ067-068-071-072-031705- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD- 1237 PM EDT TUE MAY 3 2005 ...CLUSTER OF STRONG THUNDERSTORMS ALONG U.S. HIGHWAY 27 MOVING SLOWLY EAST... A CLUSTER OF STRONG THUNDERSTORMS...LIKELY PRODUCING HAIL AND WIND GUSTS NEAR 40 MPH ALONG WITH DANGEROUS LIGHTNING STRIKES... CONTINUES TO AFFECT TRAFFIC ALONG U.S. HIGHWAY 27 BETWEEN SOUTH BAY AND ALLIGATOR ALLEY IN WESTERN PALM BEACH AND WESTERN BROWARD COUNTIES. IN PARTICULAR...A STRONG THUNDERSTORM NEAR THE BROWARD PALM BEACH COUNTY LINE COULD CAUSE PROBLEMS FOR LARGE TRUCKS AND MOTORISTS ON U.S. 27 DUE TO STRONG WINDS AND HAIL. MOTORISTS TRAVELING ON U.S. HIGHWAY 27 IN WESTERN PALM BEACH AND BROWARD COUNTIES SHOULD EXERCISE ADDITIONAL CAUTION AND SLOW DOWN WHEN ENCOUNTERING REDUCED VISIBILITIES DUE TO HEAVY RAINS. SHOULD THE WEATHER BECOME THREATENING...PULL SLOWLY OFF TO THE SIDE...WELL OFF THE ROADWAY...AND TURN ON FLASHING LIGHTS UNTIL CONDITIONS IMPROVE. THESE THUNDERSTORMS WILL BE MOVING SLOWLY EAST INTO THE WESTERN SUBURBS OF METRO PALM BEACH AND BROWARD BY MID AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 110 PM EDT TUE MAY 3 2005 FLZ068-072-074-031815- BROWARD METROPOLITAN-MIAMI-DADE METROPOLITAN-PALM BEACH EASTERN- 110 PM EDT TUE MAY 3 2005 ...THUNDERSTORMS DEVELOPING WEST OF THE METRO SOUTHEAST FLORIDA COAST... RESIDENTS OF METRO DADE...BROWARD...AND PALM BEACH COUNTIES SHOULD BE WEATHER ALERT FOR THE NEXT SEVERAL HOURS AS THUNDERSTORMS...SOME VERY STRONG...DEVELOP AND MOVE INTO THE WESTERN SUBURBS. SOME OF THE THUNDERSTORMS COULD PRODUCE HAIL...DAMAGING STRAIGHT LINE WINDS...AND VERY HEAVY RAINS. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR THE LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL JUPITER 26.93N 80.10W
05/03/2005 0.50 INCH PALM BEACH FL LAW ENFORCEMENT
PALM BEACH SHERIFF DEPT. RELAYED A REPORT FROM THE PUBLIC
OF MARBLE TO PENNY SIZED HAIL IN THE 200 BLOCK OF
RIVERSIDE DRIVE IN JUPITER.
0210 PM HAIL MIRAMAR 25.98N 80.35W
05/03/2005 0.25 INCH BROWARD FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED NICKLE SIZED HAIL ON THE FLORIDA
TURNPIKE BETWEEN 41ST STREET AND INTERSTATE 75
&&
EBAUGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL JUPITER 26.93N 80.10W
05/03/2005 0.50 INCH PALM BEACH FL LAW ENFORCEMENT
PALM BEACH SHERIFF DEPT. RELAYED A REPORT FROM THE PUBLIC
OF MARBLE TO PENNY SIZED HAIL IN THE 200 BLOCK OF
RIVERSIDE DRIVE IN JUPITER.
0210 PM HAIL MIRAMAR 25.98N 80.35W
05/03/2005 0.50 INCH BROWARD FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED NICKLE SIZED HAIL ON THE FLORIDA
TURNPIKE BETWEEN 41ST STREET AND INTERSTATE 75
&&
EBAUGHThe Miami radar (KAMX), 30 km away, was scanning. The volume nearest the first event began at 18:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Multiple traffic signals were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451096.